Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 81, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jun 15, 2009, 4:57 PM CDT for Wayne County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 15, 2009, 5:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Wayne County, TN
The radar
The Nashville radar (KOHX), 158 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:30 PM CDT | TSTM WND DMG | Clifton, TN | TREES AND POWER LINES DOWN |
| Jun 15, 5:32 PM CDT | HAIL 1 | 2 W Waynesboro, TN | QUARTER SIZE HAIL WAS REPORTED 2 MILES WEST OF WAYNESBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 10:34 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 15, 2:48 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 152157
TOROHX
TNC181-152230-
/O.NEW.KOHX.TO.W.0081.090615T2157Z-090615T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CLIFTON...
OR 13 MILES WEST OF WAYNESBORO...MOVING EAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
RURAL CENTRAL WAYNE COUNTY AT 510 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3540 8802 3539 8799 3541 8797 3542 8802
3547 8799 3547 8790 3544 8774 3525 8781
3531 8801 3535 8801 3539 8803
TIME...MOT...LOC 2157Z 291DEG 19KT 3538 8794
$$
LAROSA1 follow-up statement
000
WWUS54 KOHX 152216
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT MON JUN 15 2009
TNC181-152230-
/O.CON.KOHX.TO.W.0081.000000T0000Z-090615T2230Z/
WAYNE TN-
516 PM CDT MON JUN 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN WAYNE COUNTY...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM PRODUCING A POSSIBLE TORNADO. THIS STORM WAS
LOCATED 9 MILES EAST OF CLIFTON...OR NEAR WAYNESBORO...MOVING EAST
AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AMATEUR RADIO REPORTS INDICATE A ROTATING WALL CLOUD AND EXTREMELY
LARGE HAIL WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 600 PM CDT MONDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3540 8802 3539 8799 3541 8797 3542 8802
3547 8799 3547 8790 3544 8774 3525 8781
3531 8801 3535 8801 3539 8803
TIME...MOT...LOC 2214Z 291DEG 19KT 3535 8784
$$
LAROSAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:09 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 15, 3:09 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 309 PM CDT MON JUN 15 2009 .DISCUSSION...SURFACE MAP AT 19Z SHOWS BOUNDARY LYING ACROSS SOUTHWEST MIDDLE TENNESSEE AND INTO THE TENNESSEE VALLEY, WITH MOST OF THE ONGOING CONVECTION OCCURRING NORTH OF THE BOUNDARY. TEMPERATURES HAVE RISEN INTO THE 80S THIS AFTERNOON, ALTHOUGH SCATTERED CELLS HAVE TEMPORARILY DROPPED TEMPERATURES IN SEVERAL LOCATIONS. ATMOSPHERE REMAINS QUITE MOIST WITH DEW POINTS HAVING RISEN INTO THE LOWER 70S ACROSS WESTERN MIDDLE TENNESSEE. ATMOSPHERIC MODELS SHOW CONVECTION TONIGHT AND TOMORROW AFFECTING MAINLY THE NORTHEAST HALF OF MIDDLE TENNESSEE AS THE BOUNDARY LIFTS SLOWLY NORTHWARD ACROSS THE MID STATE. A LOW CENTER CURRENTLY DEVELOPING OVER THE CENTRAL PLAINS WILL TRACK EASTWARD OVER THE NEXT COUPLE OF DAYS, EVENTUALLY BRINGING A COLD FRONT THROUGH MIDDLE TENNESSEE ON WEDNESDAY. A WARMING TREND WILL SEND TEMPERATURES INTO THE UPPER 80S TOMORROW, LOWER 90S WEDNESDAY, AND MID 90S THURSDAY AND FRIDAY. THE NEXT WEATHER SYSTEM WILL COME THROUGH IN THE FORM OF ANOTHER COLD FRONT FRIDAY NIGHT AND SATURDAY, PRODUCING SCATTERED CELLS. ASIDE FROM THIS, THE PERIOD FROM WEDNESDAY NIGHT THROUGH THE WEEKEND LOOKS TO BE DRY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 88 71 92 / 40 40 30 20 CLARKSVILLE 67 87 71 91 / 40 40 20 20 CROSSVILLE 65 83 69 86 / 50 40 50 50 COLUMBIA 69 89 70 93 / 30 40 20 20 LAWRENCEBURG 69 90 70 93 / 30 40 20 20 WAVERLY 68 88 71 92 / 40 40 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 419 UNTIL 600 PM...TORNADO WATCH 422 UNTIL 600 PM. && ROSE
Hazardous weather outlook, Jun 15, 5:26 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 526 AM CDT MON JUN 15 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 526 AM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT LOOK FOR THUNDERSTORMS TO MOVE IN FROM THE NORTHWEST LATER TODAY INTO THIS EVENING...WITH ANOTHER ROUND POSSIBLE LATE TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE STORMS ARE POSSIBLE ONCE MORE ON TUESDAY...AGAIN WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 17/MAG
In the hours before
Special weather statement, Jun 15, 4:40 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT MON JUN 15 2009 TNZ005>007-022>027-056>061-093>095-152245- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... LEWISBURG...WAYNESBORO...LAWRENCEBURG...PULASKI 440 PM CDT MON JUN 15 2009 ...SEVERE WEATHER MOVING CLOSER TO MIDDLE TENNESSEE... AS OF 430 PM...REPORTS OF SEVERE WEATHER WERE INCREASING IN WEST TENNESSEE. REPORTS INCLUDED ONE INCH DIAMETER HAIL AND A FUNNEL CLOUD IN THE JACKSON AREA. THESE SEVERE THUNDERSTORMS WERE WORKING THEIR WAY EASTWARD TOWARD THE MID STATE. THE THREAT FOR SEVERE WEATHER...INCLUDING TORNADOES...WILL CONTINUE INTO THE EVENING HOURS...ESPECIALLY FOR AREAS WEST OF INTERSTATE 65. MAKE PLANS NOW FOR WHERE YOU WILL GO IF A TORNADO APPROACHES YOUR LOCATION. BASEMENTS ARE BEST...OTHERWISE GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME. THE STORMS MAY ALSO PRODUCE STRONG STRAIGHT LINE WINDS...LARGE HAIL AND TORRENTIAL DOWNPOURS. 13
Special weather statement, Jun 15, 4:49 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 449 PM CDT MON JUN 15 2009 TNZ010-011-152245- CLAY-PICKETT- 449 PM CDT MON JUN 15 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CLAY AND PICKETT COUNTIES... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF ALBANY...OR 11 MILES WEST OF BYRDSTOWN...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. UP TO ONE INCH OF RAINFALL CAN BE EXPECTED WITH THIS STORM AND FREQUENT LIGHTNING. 31/JBW
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 35 min |
| Jun 15, 4:17 PM CDT | Tornado Warning | OHX | Perry, Wayne | 43 min |
| Jun 15, 5:22 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 23 min |
| Jun 15, 5:26 PM CDT | Tornado Warning | OHX | Wayne | 34 min |
| Jun 15, 5:36 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 114 min |
| Jun 15, 5:40 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 35 min |
| Jun 15, 5:45 PM CDT | Tornado Warning | OHX | Wayne | 30 min |
| Jun 15, 6:11 PM CDT | Tornado Warning | OHX | Lawrence | 34 min |
| Jun 15, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 17 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.